Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Intolerant to most pain meds and IN PAIN

2

Comments

  • I wish I had an answer. I have started to post, but just don't know what to say.

    Maybe I'm a bad patient, but when I was left in pain and being undertreated I just called EVERYONE and whined a LOT...but that's just me...we don't want you to get discharged from the doctor.

    The problem is that you may need the slow up ramp to get used to the med. To much to start may have you not tolerating it at all. Can you try to see if the doc will agree to let you take the larger dose of dilaudid you were taking?

    I know this is next to no help at all. I wish I had kept that magic wand I used to believe in...

    >:D<
  • I also agree with Wrambler that you should call your doctor and tell him what's going on. You shouldn't have to suffer for 2 weeks until starting the 20mg- and what if the 20 mg doesn't help either? Remember JWM? He is really good at explaining how Opana works or doesn't work ;) I hope this isn't the case, and that the higher dose helps you out. I don't recall what exactly is it about Opana that some people find so unreliable. Anyway, see if your doctor will let you go back to the 8mg of Dilaudid for BT pain until the Opana kicks in. I'm sorry you're going through this and I hope things work out.
  • advertisement
  • dilaurodilauro ConnecticutPosts: 13,525
    For starters:

    Hydromorphone, a more common synonym for dihydromorphinone and dimorphone, commonly a hydrochloride (trade names Palladone, Palladone SR, Dilaudid

    Oxymorphone (Opana, Numorphan, Numorphone) or 14-Hydroxydihydromorphinone is a powerful semi-synthetic opioid analgesic.

    Some text books will indicate that Oxymorphone is about 6 times stronger than morphine, but without the problems associated with morphine.

    In my personal experience, there are many factors that can determine which pain medication is the right one for you.

    I was on Oxycontin and Oxycodone for almost 2 years. After a while, it started to lose the overall effect for pain reduction, but did increase negative symptoms (stomach problems, itching, etc)

    My doctor switched me over to Opana (ER and normal), now just the normal. Initially, the impact was very big, addressed all my pain concerns without any negatives. Now, (9 months later), still no negatives and helps manage the pain levels.

    Narcotic pain medications is something that you and your doctor should work hand in hand with. Your body can easily adjust to one type so the effects are not as great. So, switching things around could be the right action, but that is something for your doctor to identify.
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • If it ain't broke, why fix it? If I was doing so well with the stimulator and Dilaudid 8mgs 3X day, why did it have to be changed. Now as the change is taking place, I'm barely going to work, am a solid 6 on the pain scale (as opposed to a 0 or 1-2) and--this part irritates me the most---I have to leave messages for the nurse who (I assume) talks to the doctor and then calls me back when I can't be reached. Do these people think that all we do is sit by the phone, holding our breath and awaiting their phone calls. "Oh please be him, it must be him or I shall die" (I'm trying to quote to lyrics to a song sung, I think by Peggy Lee). First, the doc said I could increase the Dilaudid from 4 mgs three times a day to 8 mgs twice a day. Today, I called and LEFT A MESSAGE regarding the bioavailability issue. I got a message back from the nurse that did not
    address the bioavailability of Opana but told me I could go ahead and up the dosage of Opana ER from 10 mgs 2X a day to 20 mgs. 2X a day while once again reducing my Dilaudid to 4mgs 3X daily. Oh, and the doctor is gone until Monday. What do they think we do while they are phutzing with our meds???????. I am in pain. My business is suffering. My depression worsens. What was wrong with taking the Dilaudid 8mgs. 3X day. A long acting med would be better but the dose I was taking was working w-a-a-y better than this. And she's out until Monday......
  • The only thing I can think of is that doctors prefer us being on long acting meds, and that they'll raise those first before they'd raise the immediate release ones. I wish they would do something for you, but most of all listen to what you have to say. Is there a way to reach your doctor through the answering service?
  • advertisement
  • any updates on how u are doing now or whats going on?
  • Sorry to hear you are going through this - I'm surprised that your doc would change meds if you were able to control the pain before...

    Thinking of you my dear!! >:D< >:D<
    Jan 2009 L5-S1 ALIF
    May 2017 ALIF L4-L5 with PLF rods added L4-L5-S1
  • that your body has become tolerant to so many of the medications. I went through that over a period of years and also developed allergies to many of them, so I am left with straight codeine (in order to take high enough doses to ease the pain, I can't take it with the acetiminophen) and injectible Demerol (Meperidine). Now that I am on Methotrexate, the Demerol does not mix well with it and I end up vomiting after injections, despite the anti-nausea drug injected WITH it.

    It is extremely frustrating when you are so limited to what you can take for pain and breakthrough pain; I do hope you come across something that will work for you and last long enough to give you some relief. Keep your chin up!!

    Tracy
  • Sorry everyone. I haven't even been checking the boards. Really depressed. Sunday, though, my husband dragged me out of bed and we went for a hike in the woods and, for a little bit, I felt better. As for my pain meds, my PM doc finally is letting me go back to Dilaudid 8mgs. 3X day. She says she'll re-think my situation before I see her again July 10th. So that part is better. Now I have to accept that I have tried every possible therapy, surgery, device and none has given me my life back. I must somehow learn to accept this. Its a struggle--a struggle that is being played out in my bed as I can't seem to muster the energy to do anything (except go to the office a few times a week.) Yikes! Susan
  • You are feeling this way too. I got one hope left then I expect I will be joining you in a pity party. Not that depression is a party...

    My SCS seems to be unfriendly to my pain. it is staying away from it ! I buzz and tingle all around the pain, but it does not mask or cover it up.

    I'm seeing my PM tomorrow and hope we can get me some better programming. But I am real nervous as every setting I have found that works stops working in 2-3 days. I think my mind is rejecting the scs signals instead of the pain. I am so not doing good.

    I do not see any options either should we not find a program that works.

    Gee, I doubt if I am cheering you up! A hike in the woods sounds nice. I have a 3 day weekend coming up too! Hmmmmm, good idea! Hope you feel better soon!
advertisement
Sign In or Register to comment.